MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII NP FIN-STEM PUNCH S3-4; PROST, KNEE, FEMTIB, SEMI-CNSTRND, CMNTD, MET/POLY

SMITH & NEPHEW, INC. GII NP FIN-STEM PUNCH S3-4; PROST, KNEE, FEMTIB, SEMI-CNSTRND, CMNTD, MET/POLY
Model Number 71449993
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, a gii np fin-stem punch s3-4 was chipping distally and intraoperative.There was no evidence of broken material in the patient's joint on post-operative x-ray check.The procedure was completed, with no delay, using the same device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirms the tip of the device is severely damaged.The tip has multiple gouges, burrs and there are pieces of metal chipped away from the device.The device shows signs of extreme wear and use.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it can no longer fit its purpose, the contribution of the device to the reported event could be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information: expiration date) and h4, corrected data: d4 (lot number).

Brand Name
GII NP FIN-STEM PUNCH S3-4
Common Device Name
PROST, KNEE, FEMTIB, SEMI-CNSTRND, CMNTD, MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
austin, TX 78735
5123913905
MDR Report Key15288452
Report Number1020279-2022-03826
Device Sequence Number2467484
Product Code HRY
UDI-Device Identifier03596010581723
UDI-Public03596010581723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71449993
Device Catalogue Number71449993
Device Lot Number19JCW3007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/15/2022
10/14/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/20/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown